Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 30, 1998, 6:17 PM MDT for Bannock County, Idaho. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1998, 6:17 PM MDT (00:17 UTC)
- Expired
- Sep 30, 1998, 7:20 PM MDT
- In force
- 63 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 010015 FFWPIH IDC005-010120- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 617 PM MDT WED SEP 30 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO * UNTIL 720 PM MDT * AT 6 PM... SPOTTERS INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR POCATELLO... MOVING NORTHWEST AT 20 MPH. * SPOTTER REPORTS OF UP TO A HALF INCH OF RAIN IN 15 MINUTES. DOPPLER RADAR INDICATES UP TO .75 OF AN INCH. TORRENTIAL RAIN AND FLOODING ALSO MAY OCCUR WITH THIS THUNDERSTORM. FREQUENT AND DANGEROUS LIGHTNING IS OCCURRING AS WELL WITH SEVERAL PEOPLE HAVING BEEN STRUCK BY LIGHTNINGV.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 2:15 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 30, 2:15 PM MDT, 4 hours 2 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 215 PM MDT WED SEP 30 1998 MODELS IN GOOD AGREEMENT TODAY IN KICKING OUT SOUTHERN NV UPPER LOW ACROSS CENTRAL UT TONIGHT AND THURSDAY WHILE SPREADING MODERATE AMOUNTS OF MOISTURE NORTH OVER SOUTHEAST ID. THIS ACCEPTED BASED ON RECENT SATELLITE TRENDS ESPECIALLY STRONG SHORT WAVE PUSHING INSIDE 140W THIS AFTERNOON WHICH IS ALSO CONSISTENT WITH MODELS. HENCE SMALL TO MEDIUM POPS IN ORDER AS MOISTURE/INSTABILITY/VERTICAL VELOCITY ARE NOT OVERLY IMPRESSIVE. UPPER LOW MOVES INTO CO BY THURSDAY NIGHT FOR DRYING/SLOW CLEARING OUR AREA BEGINING LATE AFTERNOON THURSDAY. NEXT UPSTREAM SYSTEM STRONGLY DEVELOPING ALONG THE WEST COAST FRIDAY WITH SOME POTENTIAL FOR SPLITTING PER LAST WEEKEND'S STORM. THUS I'LL LEAN TOWARD THE SLOWER ETA/AVN AND KEEP EASTERN ID DRY FRIDAY WITH INCREASING CLOUDS. ALL MEDIUM RANGE MODELS AGREE IN DROPPING THIS STRONG TROUzGH OVER THE WEST THIS WEEKEND FOR MUCH COOLER ...OCCASIONALLY SHOWERY WEATHER. MOLLNER .WSR-88D KSFX OPERATIONAL...VCP21. IDA EB 047/072 043/074 047 01332 PIH EB 050/071 046/075 048 01442
In the hours before
Local storm report, Sep 30, 1:38 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
138 PM MDT WED SEP 30 1998
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0524 PM INKOM ID LIGHTNING
09/30/98 BANNOCK *** 1 INJ ***
INDIVIDUAL STRUCK BY
LIGHTNING AT PARK IN
INKOM.
0530 PM INKOM ID LIGHTNING
09/30/98 BANNOCK *** 3 INJ ***
SECOND, THIRD, AND FOURTH
INDIVIDUAL STRUCK BY
LIGHTNING AT PARK IN
INKOM.
0610 PM POCATELLO ID RAIN AMOUNT
09/30/98 BANNOCK CHANNEL SIX TELEVISION
STUDIO WITH 0.46 INCH IN
15 MINUTES. DOWNTOWN
POCATELLO.
0625 PM POCATELLO ID RAIN AMOUNT.
09/30/98 BANNOCK 0.55 INCH IN ONE HALF
HOUR IN MINK CREEK AREA
SOUTH OF POCATELLO.
0628 PM POCATELLO ID RAIN AMOUNT.
09/30/98 BANNOCK 0.57 INCH IN HALF HOUR
REPORTED SOUTH OF
POCATELLO.
0639 PM POCATELLO ID RAIN AMOUNT.
09/30/98 BANNOCK KOA CAMPGROUND EAST OF
POCATELLO REPORTED 0.60
INCH OF RAIN IN ONE HALF
HOUR.
0640 PM POCATELLO ID LIGHTNING FIRE.
09/30/98 BANNOCK LIGHTNING CAUSED FIRE AT
PHILBEN ROAD AND
SHEEPSKIN ROAD NORTH OF
POCATELLO.
0640 PM POCATELLO ID RAIN AMOUNT.
09/30/98 BANNOCK POCATELLO TWO MILES
NORTHEAST WITH 0.57 INCH
IN ONE HALF HOUR.
0644 PM POCATELLO ID RAIN AMOUNT.
09/30/98 BANNOCK CHANNEL SIX STUDIOS IN
DOWNTOWN POCATELLO FINAL
RAIN AMOUNT AT 0.82 INCH.
0640 PM POCATELLO ID FLOODING.
09/30/98 BANNOCK NUMEROUS REPORTS OF
STREET FLOODING IN
POCATELLO.
0704 PM CHUBBUCK ID LIGHTNING FIRE.
09/30/98 BANNOCK LIGHTNING STRIKE CAUSES
HOUSE FIRE IN CHUBBUCK.
ENDNearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.